Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 145, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 6, 2022, 9:14 AM CDT for Okaloosa County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 9:14 AM CDT (14:14 UTC)
- Expired
- May 6, 2022, 10:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:27 AM CDT | HAIL 1 | 1 Ese Destin, FL | QUARTER SIZE HAIL AND THREE TREES SNAPPED AT THE DESTIN FIRE DEPARTMENT. SEVERAL REPORTS OF DIME TO QUARTER SIZE HAIL REPORTED VIA SOCIAL MEDIA, TOO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
234
WUUS54 KMOB 061414
SVRMOB
FLC091-061500-
/O.NEW.KMOB.SV.W.0145.220506T1414Z-220506T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
914 AM CDT Fri May 6 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Okaloosa County in northwestern Florida...
* Until 1000 AM CDT.
* At 913 AM CDT, a severe thunderstorm was located 6 miles south of
Mary Esther, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3035 8679 3066 8652 3058 8639 3046 8639
3047 8635 3048 8633 3047 8630 3048 8628
3045 8628 3039 8637 3040 8639 3037 8639
3028 8650 3029 8666
TIME...MOT...LOC 1413Z 230DEG 34KT 3033 8662
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM3 follow-up statements
825
WWUS54 KMOB 061423
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
923 AM CDT Fri May 6 2022
FLC091-061500-
/O.CON.KMOB.SV.W.0145.000000T0000Z-220506T1500Z/
Okaloosa FL-
923 AM CDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 922 AM CDT, a severe thunderstorm was located over Destin, moving
northeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3041 8674 3066 8652 3058 8639 3046 8639
3047 8635 3048 8633 3047 8630 3048 8628
3045 8628 3039 8637 3040 8639 3037 8640
3031 8646 3028 8651 3029 8655
TIME...MOT...LOC 1422Z 230DEG 34KT 3039 8654
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM943
WWUS54 KMOB 061432
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
932 AM CDT Fri May 6 2022
FLC091-061500-
/O.CON.KMOB.SV.W.0145.000000T0000Z-220506T1500Z/
Okaloosa FL-
932 AM CDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 932 AM CDT, a severe thunderstorm was located 4 miles northeast of
Destin, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso, Ocean
City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3041 8665 3060 8643 3058 8639 3046 8639
3047 8635 3048 8633 3047 8630 3048 8628
3045 8628 3039 8637 3040 8639 3037 8640
3031 8646
TIME...MOT...LOC 1432Z 234DEG 31KT 3042 8644
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM526
WWUS54 KMOB 061446
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
946 AM CDT Fri May 6 2022
FLC091-061500-
/O.CON.KMOB.SV.W.0145.000000T0000Z-220506T1500Z/
Okaloosa FL-
946 AM CDT Fri May 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 946 AM CDT, a severe thunderstorm was located 4 miles southeast of
Destin, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Destin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3034 8651 3040 8655 3050 8639 3046 8639
3047 8635 3048 8633 3047 8631 3048 8628
3045 8628 3039 8637 3040 8639 3037 8640
3031 8646
TIME...MOT...LOC 1446Z 243DEG 19KT 3036 8643
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:56 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 6, 6:56 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
656 AM CDT Fri May 6 2022
.AVIATION...
12Z issuance...Showers and storms will redevelop across much of the
area through mid morning. Convection which develops will taper
off and end first over interior southeast Mississippi and interior
southwest Alabama by late morning with clearing skies, then over
the remainder of the area through mid afternoon. Severe storms are
possible. Southwest winds 10 to 20 knots become westerly and
diminish this evening. IFR to MVFR conditions will be possible in
and near the storms. /29
&&
.PREV DISCUSSION... /issued 359 AM CDT Fri May 6 2022/
NEAR TERM UPDATE /Now Through Saturday/...For today, a rather
complex near term forecast with several moving parts to setup an
active severe weather day and honestly one of the hardest
conditional forecasts I can remember. This discussion will
specifically focus on the next 12 hours.
Currently, a few strong storms have entered into our western
counties along a surging outflow boundary. This is also associated
with some weak upper level diffluence ahead of a strengthening
subtropical jet rounding the base of the main upper trough. This
should allow for continued convection over the next few hours;
however, the convection is beginning to outpace the better
synoptic ascent. Recent RAP mesoanalysis suggests about 1000 to
1500 J/kg of MlCAPE across southeastern Mississippi and quickly
decreasing as it approaches the I-65 corridor. Deep layer shear
values based off the KMOB VAD wind profile are flirting around the
45 to 50 knot range with some decent curvature in the lowest
first 1KM leading to srh values of around 200 m2/s2. While the big
numbers sound all scary, the profile also suggests significant
backing in the 2 to 4km layer leading to a shear vector
orientation more parallel to the southwest to northeast oriented
outflow boundary leading to the boundary undercutting most of the
convection. The main concern over the next 2 hours or so this will
likely be confined to the coastal waters and the Alabama coast
where some stronger storms could be capable of damaging winds and
maybe a waterspout. This has already been seen as the line segment
currently crossing Lake Pontchartrain is much better oriented to
the low level shear and several bowing segments and a few embedded
QLCS mesovortexes have been noted. This appears to be noted by
convective allowing models; however, this is likely the lower
severe risk for the day.
The main synoptic diffluence aloft will pivot quickly into the area
shortly after sunrise leading to a synoptic environment supportive of
storms. Two main scenarios seem possible and will likely be highly
dependent on how the convection currently ongoing progresses.
Scenario 1 would be the best case scenario. This scenario results in
the current convection moving across the area over the next couple
of hours and convectively overturning the environment. Subsidence in
the wake of the storms would help limit coverage during the mid-
morning hours keeping storms from developing and thus keeping the
severe threat to a minimum. In this scenario, we would really have
to watch our far eastern counties for a strong storm or two during
the early afternoon hours but most areas would sneak away with
little to no issues. Confidence in this scenario is moderate given
current radar presentation and earlier high-res guidance which
appears to have handled the approaching line much better. However,
recent high-res rapid refresh runs (HRRR) have trended away from
this solution and more towards the next solution.
Scenario 2 is the not good scenario and could pose a rather
significant severe risk mainly to areas east of I-65. If the current
convection is to able clear or weaken across the area and allow for
rapid airmass recovery in advance of the upper trough, scattered to
numerous storms will be able to develop across the area in response
to the increasing diffluence aloft. Current surface observations
with dewpoints in the wake of the current convection and radar
trends suggest that recovery will likely happen rather quickly and
given recent high-res guidance having initiation sometime after 7 AM
CDT with ample coverage confidence in this scenario is increasing.
The best chance of strong to severe storms appears to be along and
east of I-65 around 10 am into the early afternoon where more
recovery time and daytime heating can occur. The bigger issue is the
environment and recent trends in the environment that these storms
would develop in. Embedded within the strengthening flow will be
steep mid-level lapse rates. These will overspread the rapidly
recovered air with dewpoints in the upper 60s to low 70s leading to
ample MLCape values of 1500 to 2500 J/KG so what storms that do go
up will likely go up in a hurry. Forecast soundings also show
effective bulk wind difference of 40 to 50 knots especially east of
I-65 which will be supportive of storm organization including bowing
segments and supercells. The biggest concern of late has been the
improvements in the low-level shear as hodographs have quickly
improved to a rather long curved hodograph (for this area this time
of year). Low level 0-1km shear has certainly increased to around 20
knots and rather strong streamwise vorticity through the lowest 1km.
given the steep low level lapse rates and moisture full low levels,
0-3km cape values will range from 125 to 150 J/kg supporting
sufficient stretching in the low levels. Overall, this environment
has trended from a hail/damaging wind threat to an all hazards
including the potential for a couple of tornadoes. DCAPE values will
range in the 1000 to 1500 range supporting strong downdrafts that
can bring damaging winds and potentially some larger hail in excess
of golf ball. Low-level shear appears to be weaker closer to the
coast potentially favoring a hail threat as you move south.
Confidence in this solution is moderate but increasing with recent
guidance and mesoscale trends the next 3 to 4 hours will be critical
in the evolution. If trends continue then some adjustments may be
needed to the severe outlook.
Storms should quickly clear during the mid-afternoon into the early
evening as the main upper trough moves eastward. Temperatures will
be warm with highs in the upper 80s across the area. /03
For tonight through Saturday, an upper trof over the eastern
states amplifies while the axis slowly moves to near the East
Coast. In the wake of today's active convection, an associated
surface low will have brought a frontal boundary southward through
much of the interior portion of the forecast area by early this
evening which then progresses through the remainder of the area
overnight. Dry conditions are expected for tonight and Saturday.
Lows tonight range from the upper 50s well inland to the mid 60s
at the coast. Highs on Saturday range from the lower 80s well
inland to the mid to upper 80s over the remainder of the area. A
high risk of rip currents is in effect through Saturday. /29
SHORT TERM /Saturday night Through Sunday night/...An upper trof
oriented near the East Coast drifts eastward and evolves into an
upper low centered just off the North Carolina coast. An upper
ridge meanwhile amplifies while advancing from the central states
and becomes oriented from the lower/mid Mississippi River valley
to the eastern Great Lakes. A massive surface ridge shifts slowly
eastward across the eastern states during the period which allows
for northerly winds over the forecast area to gradually switch to
a southeasterly flow. Dry conditions are expected to continue over
the area through the period. Lows Saturday night range from the
mid 50s well inland to the lower/mid 60s at the coast. Highs on
Sunday will be mostly 85 to 90. Lows Sunday night range from the
lower 60s well inland to near 70 at the immediate coast. A
moderate risk of rip currents is expected through the period. /29
EXTENDED TERM /Monday Through Thursday/...The upper low centered
just off the North Carolina coast takes a slow and unusual
trajectory into the extreme southeast states through the period.
The upper ridge oriented from the lower/mid Mississippi River
valley to the eastern Great Lakes meanwhile slowly retreats
westward commensurate with the slow approach of the upper low. Dry
conditions prevail over the area through the period, although some
isolated showers and storms may develop Wednesday night over the
coastal counties depending on if a modest series of shortwaves
within the northerly flow aloft prove sufficient to initiate
convection. /29
MARINE...A strong southwesterly flow is expected today which
switches to a moderate to strong northwesterly flow tonight as a
cold front moves through the area. Have issued a Small Craft
Advisory which will be in effect for the entire marine area
through the early evening hours, then for the open Gulf waters
until 4 am Saturday morning. A moderate to strong westerly to
northwesterly flow follows for Saturday then switches to a light
to moderate northerly flow Saturday night. A light to moderate
southerly flow develops Sunday and prevails through Tuesday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday afternoon for ALZ265-266.
FL...High Rip Current Risk through Saturday afternoon for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>636.
Small Craft Advisory until 4 AM CDT Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, May 6, 6:13 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
613 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM TSTM WND DMG 2 NNE FERRY PASS 30.54N 87.19W
05/06/2022 ESCAMBIA FL BROADCAST MEDIA
BROADCAST MEDIA REPORTS TREES DOWNED AND
SNAPPED IN THE RIVERVIEW AREA ALONG SCENIC
HIGHWAY.
&&
MMLocal storm report, May 6, 6:14 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
614 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM TSTM WND DMG 2 N BREWTON 31.14N 87.07W
05/06/2022 ESCAMBIA AL BROADCAST MEDIA
BROADCAST MEDIA REPORTS TREES DOWN IN
NORTHERN BREWTON, AL.
&&
MMLocal storm report, May 6, 6:18 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
618 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM TSTM WND DMG 2 E DAPHNE 30.61N 87.87W
05/06/2022 BALDWIN AL BROADCAST MEDIA
BROADCAST MEDIA REPORTS STRUCTURAL DAMAGE ON
CORNER OF CAPITAL DRIVE AND RAND AVENUE.
TIME ESTIMATED BY RADAR.
&&
MMLocal storm report, May 6, 7:14 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
714 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST 4 ESE BARRINEAU PARK 30.67N 87.38W
05/06/2022 M70 MPH ESCAMBIA FL TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
ESE BARRINEAU PARK. TRAINED SPOTTER REPORTS
PERSONAL WEATHER STATION MEASURED
THUNDERSTORM WIND GUST OF 70MPH BETWEEN
04:05 AND 04:20 AM CDT. TIME REFINED BASED
ON RADAR.
&&
MMLocal storm report, May 6, 8:30 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
830 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND GST 2 NE LOXLEY 30.64N 87.73W
05/06/2022 M64 MPH BALDWIN AL MESONET
UNIVERSITY OF SOUTH ALABAMA CHILI MESONET
MEASURED A 64 MPH THUNDERSTORM WIND GUST.
&&
JFBLocal storm report, May 6, 8:55 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
855 AM CDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM TSTM WND GST 2 NNE VALPARAISO 30.54N 86.48W
05/06/2022 M62 MPH OKALOOSA FL EMERGENCY MNGR
62 MPH THUNDERSTORM WIND GUST RECORDED AT
THE OKALOOSA COUNTY EOC.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:36 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| May 6, 4:12 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 48 min |
| May 6, 4:50 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 40 min |
| May 6, 4:59 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| May 6, 5:20 AM CDT | Tornado Warning | MOB | Okaloosa | 12 min |
| May 6, 5:27 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| May 6, 5:44 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 16 min |
| May 6, 9:57 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.